Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Smooth group actions on sphere bundles over spheres and on Brieskorn manifolds

Author: Mikiya Masuda
Journal: Proc. Amer. Math. Soc. 92 (1984), 119-124
MSC: Primary 57S17
MathSciNet review: 749903
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper solves one of the problems in [2] proposed by M. Davis. Our result asserts that natural smooth actions on certain sphere bundles over spheres are distinct from those on certain Brieskorn manifolds. Besides this an alternative proof to a result of Davis is given which seems rather more direct than his proof.

References [Enhancements On Off] (What's this?)

  • [1] M. F. Atiyah and I. M. Singer, The index of elliptic operators. III, Ann. of Math. (2) 87 (1968), 546-604. MR 0236952 (38:5245)
  • [2] M. Davis, Some actions on homotopy spheres of dimension seven and fifteen, Amer. J. Math. 104 (1982), 59-90. MR 648481 (83g:57027)
  • [3] J. Levine, Semi-free circle actions on spheres, Invent. Math. 22 (1973), 161-186. MR 0350767 (50:3259)
  • [4] M. Masuda, Smooth involutions on homotopy $ C{P^3}$, Amer. J. Math (to appear). MR 765588 (86h:57040)
  • [5] D. Montgomery and C. T. Yang, Differentiable actions on homotopy seven spheres, Trans. Amer. Math. Soc. 122 (1966), 480-498. MR 0200934 (34:820)
  • [6] -, Differentiable actions on homotopy seven spheres. II, Proc. Conf. Transformation Groups (New Orleans 1967), Springer, New York, 1968, pp. 125-134. MR 0245041 (39:6353)
  • [7] C. T. C. Wall, Classification problems in differential topology. $ {\text{V}}$, On certain $ {\text{6}}$-manifolds, Invent. Math. 1 (1966), 355-374.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57S17

Retrieve articles in all journals with MSC: 57S17

Additional Information

Keywords: Smooth actions
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society